Isoparametric hypersurfaces with four principal curvatures, iii

Quo-Shin Chi Washington University

Differential Geometry mathscidoc:1609.10321

Distinguished Paper Award in 2017

Journal of Differential Geometry, 94, (3), 469-504, 2013
The classification work [5], [8] left unsettled only those anomalous isoparametric hypersurfaces with four principal curvatures and multiplicity pair {4, 5}, {6, 9}, or {7, 8} in the sphere. By systematically exploring the ideal theory in commutative algebra in conjunction with the geometry of isoparametric hypersurfaces, we show that an isoparametric hypersurface with four principal curvatures and multiplicities {4, 5} in S19 is homogeneous, and, moreover, an isoparametric hypersurface with four principal curvatures and multiplicities {6, 9} in S31 is either the inhomogeneous one constructed by Ferus, Karcher, and M¨unzner, or the one that is homogeneous. This classification reveals the striking resemblance between these two rather different types of isoparametric hypersurfaces in the homogeneous category, even though the one with multiplicities {6, 9} is of the type constructed by Ferus, Karcher, and M¨unzner and the one with multiplicities {4, 5} stands alone. The quaternion and the octonion algebras play a fundamental role in their geometric structures. A unifying theme in [5], [8], and the present sequel to them is Serre’s criterion of normal varieties. Its technical side pertinent to our situation that we developed in [5], [8] and extend in this sequel is instrumental. The classification leaves only the case of multiplicity pair {7, 8} open.
No keywords uploaded!
[ Download ] [ 2016-09-14 08:09:28 uploaded by admin ] [ 573 downloads ] [ 0 comments ]
@inproceedings{quo-shin2013isoparametric,
  title={ISOPARAMETRIC HYPERSURFACES WITH FOUR PRINCIPAL CURVATURES, III},
  author={Quo-Shin Chi},
  url={http://archive.ymsc.tsinghua.edu.cn/pacm_paperurl/20160914080928090363983},
  booktitle={Journal of Differential Geometry},
  volume={94},
  number={3},
  pages={469-504},
  year={2013},
}
Quo-Shin Chi. ISOPARAMETRIC HYPERSURFACES WITH FOUR PRINCIPAL CURVATURES, III. 2013. Vol. 94. In Journal of Differential Geometry. pp.469-504. http://archive.ymsc.tsinghua.edu.cn/pacm_paperurl/20160914080928090363983.
Please log in for comment!
 
 
Contact us: office-iccm@tsinghua.edu.cn | Copyright Reserved